Hair thinning

Carissa_BCNA
Carissa_BCNA Administrator, Staff, Member, Moderator Posts: 221
Post from @Skyelark copied across from the Activity section. 


Tagged:

Comments

  • Afraser
    Afraser MelbourneMember Posts: 4,075
    Dear @Skyelark

    Is the hair thinning due to chemo or a sudden result of Letrozole? I wore a wig at work. I did tell my colleagues about my treatment (long before Covid and in events, so no working at home) but I mixed with lots of people externally and most had no idea at all (I looked perfectly well). If you’ve been working from home, a new hairstyle is easy to accommodate! I found a good synthetic wig extremely easy to look after (no styling needed) and light to wear but when they tell you not to open a hot oven wearing it, believe them! I did experience a shift in my hair shedding pattern about a year after it grew back- nothing terrible but I moved from someone who rarely found stray hairs on clothes or brushes to much closer to the daily average. New hair settling (colour, texture, thickness etc) can take a bit of time. I have been on Letrozole for over nine years and that’s the only hair issue I have experienced. Best wishes. 
  • iserbrown
    iserbrown Regional VictoriaMember Posts: 5,248
    @Skyelark

    It's a so and so isn't it!  All the unexpected and how to cope!

    There's a great organisation that helps with how to look after yourself from a cosmetic point of view

    Home - Look Good Feel Better

    You may find a virtual or an actual workshop somewhere near you - it's free, especially for all Cancer patients

    You may also find this link below helpful, if not, it's an introduction to the BCNA website, a wealth of information

    Work and Breast Cancer | Breast Cancer Network Australia (bcna.org.au)

    Take care and best wishes
  • Cath62
    Cath62 Brisbane Member Posts: 1,000
    I am just started Letrozole today. I reacted badly to tamoxifen after being on it for 20months. I hope hair thinning doesn't happen to me. I also hope I don't experience any other side effects. Fingers and toes crossed.
  • Skyelark
    Skyelark Member Posts: 1
    Thank you all, it is one of the side effects of Letrozole ~ hair thinning. 🥰